MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK NEUTRAL SHORT COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK NEUTRAL SHORT COBALT CHROME; HIP COMPONENT
Model Number PHAC1202
Medical Device Problem Codes Break (1069); Corroded (1131); Material Frayed (1262)
Health Effect - Clinical Codes Nerve Damage (1979); Pain (1994); Metal Related Pathology (4530)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, on (b)(6) 2010 patient had a wright medical artificial hip implanted in the right side of her body in a procedure known as a total hip arthroplasty (tha).Patient's orthopedic surgeon in the year 2021, informed patient that in his medical judgment it was advisable to undergo a right hip revision surgery to remove the profemur hip system including the profemur plus cocr modular neck and the profemur tl femoral stem and replace it with a hip stem system of a different medical device manufacturer.On (b)(6) 2021 patient had a revision surgery performed on her right hip.Due to micromotion and fretting corrosion of the oblong taper of the profemu plus cocr modular neck where it seated in the pocket of the stem, the profemur plus cocr modular neck implanted in patient's right hip corroded causing physical injury to patient.Patient sustained injuries and damages including but not limited to pain, suffering disability, and physical impairment.It is stated that patient's profemur plus cocr modular neck suffered micromotion, fretting corrosion, galvanic corrosion, and fracture.It is also stated that patient suffered serious and permanent physical injuries to bone, muscle, tendons, tissues and nerves in her hip and pelvis.An invoice for the initial surgery performed on (b)(6) 2010 is found.The lot number for the poly liner and the dynasty pc shell stated on the legal file differ from the lot number in the invoice.Part number and lot number for the neck and stem stated on the legal file differ from the part number and lot number of the invoice.Part number and lot number for the head and screw stated on the legal file are the same part number and lot number in the invoice.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.

Brand Name
PROFEMUR® NECK NEUTRAL SHORT COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15544627
Report Number3010536692-2022-00353
Device Sequence Number5635007
Product Code JDL
UDI-Device IdentifierM684PHAC12021
UDI-PublicM684PHAC12021
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1202
Device Catalogue NumberPHAC1202
Device Lot Number0801197620
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/13/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown